Format

Send to

Choose Destination
Nihon Shokakibyo Gakkai Zasshi. 2008 Aug;105(8):1234-9.

[Drug-induced liver injury caused by an herbal medicine, bofu-tsu-sho-san].

[Article in Japanese]

Author information

1
Department of Hepatology, Graduate School of Medicine, Osaka City University, Japan.

Abstract

A 37-year-old woman was admitted to a hospital with jaundice. Within a couple of weeks, her liver function improved with only symptomatic therapy. About 30 to 60 days before admission, she had taken a herbal medicine, bofu-tsu-sho-san. A diagnosis of drug-induced liver injury was made according to the diagnostic scale proposed at the Digestive Disease Week-Japan 2004. A drug-lymphocyte stimulation test for each ingredient of bofu-tsu-sho-san; the results were positive for Cnidii Rhizoma, Angelicae Radix and Menthae Herba. The liver biopsy specimen revealed features of acute hepatitis. Physicians should be aware that bofu-tsu-sho-san can cause liver injury, as this drug is commonly used as an over-the-counter medicine.

PMID:
18679001
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center